Alert archive / Arizona / Red Flag Warnings in 2022

Red Flag Warning 13, NWS Flagstaff, AZ

May 18, 2022Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this red flag warning at May 18, 2022, 2:17 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 19, 2022, 11:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 18, 2022, 2:17 AM MST (09:17 UTC)
In effect from
May 19, 2022, 11:00 AM MST
Expired
May 19, 2022, 9:00 PM MST
In force
10 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2022-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2022-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3185 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

951 
WWUS85 KFGZ 180917
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
217 AM MST Wed May 18 2022

AZZ115-191000-
/O.CAN.KFGZ.FW.A.0009.220519T1800Z-220520T0300Z/
/O.NEW.KFGZ.FW.A.0010.220520T1700Z-220521T0300Z/
Western Mogollon Rim (Fire Weather Zone 115)-
217 AM MST Wed May 18 2022

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
THE WESTERN MOGOLLON RIM... 
...FIRE WEATHER WATCH IS CANCELLED FOR THURSDAY FOR THE WESTERN 
MOGOLLON RIM...

The National Weather Service in Flagstaff has issued a Fire
Weather Watch due to strong winds and low relative humidity,
which is in effect from Friday morning through Friday evening.
The Fire Weather Watch has been cancelled for Thursday.

* AFFECTED AREA...Locations near Doney Park, Flagstaff and 
  Williams. This includes portions of the Coconino National 
  Forest, Kaibab National Forest and Prescott National Forest.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are possible. Listen for later forecasts and possible Red Flag
Warnings.

Please notify field crews of this Fire Weather Watch.

&&

$$

AZZ104>107-109>114-139-140-191000-
/O.UPG.KFGZ.FW.A.0009.220519T1800Z-220520T0300Z/
/O.NEW.KFGZ.FW.W.0013.220519T1800Z-220520T0400Z/
/O.NEW.KFGZ.FW.A.0010.220520T1700Z-220521T0300Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
217 AM MST Wed May 18 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MST THURSDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR NORTH OF THE
MOGOLLON RIM... 
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH 
FRIDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR 
NORTH OF THE MOGOLLON RIM...

The National Weather Service in Flagstaff has issued a Red Flag
Warning due to strong winds and low relative humidity, which is
in effect from 11 AM to 9 PM MST Thursday. A Fire Weather Watch
has also been issued. This Fire Weather Watch due to strong winds
and low relative humidity is in effect from Friday morning
through Friday evening.

* AFFECTED AREA...Locations near Buffalo Pass, Chinle, Dilkon, 
  Eagar-Springerville, Fredonia, Ganado, Grand Canyon, Holbrook, 
  Jacob Lake, Kayenta, Kykotsmovi, North Rim, Page, Saint Johns, 
  Shonto, Snowflake-Taylor, Tuba City, Valle, Window Rock and 
  Winslow. This includes portions of the Coconino National 
  Forest and Kaibab National Forest.

* WINDS...Southwest 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this Red Flag Warning.

A Fire Weather Watch means that critical fire weather conditions
are possible. Listen for later forecasts and possible Red Flag
Warnings.

Please notify field crews of this Fire Weather Watch.

&&

$$

AZZ108-116-117-138-191000-
/O.NEW.KFGZ.FW.A.0010.220520T1700Z-220521T0300Z/
Yavapai County Mountains (Fire Weather Zone 108)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
217 AM MST Wed May 18 2022

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
YAVAPAI COUNTY MOUNTAINS, EASTERN MOGOLLON RIM AND WHITE MOUNTAINS...

The National Weather Service in Flagstaff has issued a Fire
Weather Watch due to strong winds and low relative humidity,
which is in effect from Friday morning through Friday evening.

* AFFECTED AREA...Locations near Alpine, Forest Lakes, Heber- 
  Overgaard, Pinetop-Lakeside, Prescott, Prescott Valley, 
  Sedona, Seligman, Show Low and Whiteriver. This includes 
  portions of the Apache-Sitgreaves National Forest, Coconino 
  National Forest, Kaibab National Forest, Prescott National 
  Forest and Tonto National Forest.

* WINDS...Southwest 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...Around 12 to 17 percent.

* IMPACTS...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are possible. Listen for later forecasts and possible Red Flag
Warnings.

Please notify field crews of this Fire Weather Watch.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
5 follow-up statements
218 
WWUS85 KFGZ 181553
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
853 AM MST Wed May 18 2022

AZZ104>107-109>114-139-140-191400-
/O.CON.KFGZ.FW.W.0013.220519T1800Z-220520T0400Z/
/O.CON.KFGZ.FW.A.0010.220520T1700Z-220521T0300Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
853 AM MST Wed May 18 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MST
THURSDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR 
AREAS NORTH OF THE MOGOLLON RIM...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR AREAS NORTH OF THE MOGOLLON RIM...

* AFFECTED AREA...Locations near Buffalo Pass, Chinle, Dilkon, 
  Eagar-Springerville, Fredonia, Ganado, Grand Canyon, Holbrook, 
  Jacob Lake, Kayenta, Kykotsmovi, North Rim, Page, Saint Johns, 
  Shonto, Snowflake-Taylor, Tuba City, Valle, Window Rock and 
  Winslow. This includes portions of the Coconino National 
  Forest and Kaibab National Forest.

* WINDS...On Thursday, southwest 15 to 25 mph with gusts up to 35
  mph. On Friday, west to southwest at 20 to 30 mph with gusts up
  to 45 mph.

* RELATIVE HUMIDITY...As low as 8 to 12 percent.

* IMPACTS...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this Red Flag Warning.

A Fire Weather Watch means that critical fire weather conditions
are possible. Listen for later forecasts and possible Red Flag
Warnings.

Please notify field crews of this Fire Weather Watch.

&&

$$

AZZ108-115>117-138-191400-
/O.CON.KFGZ.FW.A.0010.220520T1700Z-220521T0300Z/
Yavapai County Mountains (Fire Weather Zone 108)-
Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
853 AM MST Wed May 18 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR THE MOGOLLON RIM, WHITE MOUNTAINS, AND YAVAPAI
COUNTY MOUNTAINS...

* AFFECTED AREA...Locations near Alpine, Doney Park, Flagstaff, 
  Forest Lakes, Heber-Overgaard, Pinetop-Lakeside, Prescott, 
  Prescott Valley, Sedona, Seligman, Show Low, Whiteriver and 
  Williams. This includes portions of the Apache-Sitgreaves 
  National Forest, Coconino National Forest, Kaibab National 
  Forest, Prescott National Forest and Tonto National Forest.

* WINDS...Southwest 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are possible. Listen for later forecasts and possible Red Flag
Warnings.

Please notify field crews of this Fire Weather Watch.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
348 
WWUS85 KFGZ 182041
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
141 PM MST Wed May 18 2022

AZZ104>107-109>114-139-140-191400-
/O.CON.KFGZ.FW.W.0013.220519T1800Z-220520T0400Z/
/O.CON.KFGZ.FW.A.0010.220520T1700Z-220521T0300Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
141 PM MST Wed May 18 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MST
THURSDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
AREAS NORTH OF THE MOGOLLON RIM...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR AREAS NORTH OF THE MOGOLLON RIM...

* AFFECTED AREA...Locations near Buffalo Pass, Chinle, Dilkon, 
  Eagar-Springerville, Fredonia, Ganado, Grand Canyon, Holbrook, 
  Jacob Lake, Kayenta, Kykotsmovi, North Rim, Page, Saint Johns, 
  Shonto, Snowflake-Taylor, Tuba City, Valle, Window Rock and 
  Winslow. This includes portions of the Coconino National 
  Forest and Kaibab National Forest.

* WINDS...On Thursday, southwest 15 to 25 mph with gusts up to 45
  mph. On Friday, southwest 20 to 30 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...8 to 15 percent.

* IMPACTS...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this Red Flag Warning.

A Fire Weather Watch means that critical fire weather conditions
are possible. Listen for later forecasts and possible Red Flag
Warnings.

Please notify field crews of this Fire Weather Watch.

&&

$$

AZZ118-191400-
/O.EXA.KFGZ.FW.A.0010.220520T1700Z-220521T0300Z/
Northern Gila County (Fire Weather Zone 118)-
141 PM MST Wed May 18 2022

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
NORTHERN GILA COUNTY...

The National Weather Service in Flagstaff has issued a Fire
Weather Watch due to strong winds and low relative humidity,
which is in effect from Friday morning through Friday evening.

* AFFECTED AREA...Locations near Payson and Pine-Strawberry. 
  This includes portions of the Apache-Sitgreaves National 
  Forest, Coconino National Forest and Tonto National Forest.

* WINDS...Southwest 15 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

$$

AZZ108-115>117-138-191400-
/O.CON.KFGZ.FW.A.0010.220520T1700Z-220521T0300Z/
Yavapai County Mountains (Fire Weather Zone 108)-
Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
141 PM MST Wed May 18 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR THE MOGOLLON RIM AND WHITE MOUNTAINS SOUTHWARD,
INCLUDING GILA COUNTY AND THE YAVAPAI COUNTY MOUNTAINS...

* AFFECTED AREA...Locations near Alpine, Doney Park, Flagstaff, 
  Forest Lakes, Heber-Overgaard, Pinetop-Lakeside, Prescott, 
  Prescott Valley, Sedona, Seligman, Show Low, Whiteriver and 
  Williams. This includes portions of the Apache-Sitgreaves 
  National Forest, Coconino National Forest, Kaibab National 
  Forest, Prescott National Forest and Tonto National Forest.

* WINDS...Southwest 15 to 25 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...10 to 20 percent.

* IMPACTS...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are possible. Listen for later forecasts and possible Red Flag
Warnings.

Please notify field crews of this Fire Weather Watch.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
101 
WWUS85 KFGZ 190913
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
213 AM MST Thu May 19 2022

AZZ104>107-109>114-139-140-200400-
/O.CON.KFGZ.FW.W.0013.220519T1800Z-220520T0400Z/
/O.CON.KFGZ.FW.A.0010.220520T1700Z-220521T0300Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
213 AM MST Thu May 19 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MST THIS EVENING FOR AREAS NORTH OF THE MOGOLLON RIM...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR AREAS NORTH OF THE MOGOLLON RIM...

* AFFECTED AREA...Locations near Buffalo Pass, Chinle, Dilkon, 
  Eagar-Springerville, Fredonia, Ganado, Grand Canyon, Holbrook, 
  Jacob Lake, Kayenta, Kykotsmovi, North Rim, Page, Saint Johns, 
  Shonto, Snowflake-Taylor, Tuba City, Valle, Window Rock and 
  Winslow. This includes portions of the Coconino National 
  Forest and Kaibab National Forest.

* WINDS...On Thursday, southwest 15 to 25 mph with gusts up to 45
  mph. On Friday, southwest 20 to 30 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...8 to 15 percent.

* IMPACTS...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this Red Flag Warning.

A Fire Weather Watch means that critical fire weather conditions
are possible. Listen for later forecasts and possible Red Flag
Warnings.

Please notify field crews of this Fire Weather Watch.

&&

$$

AZZ108-115>118-138-200400-
/O.CON.KFGZ.FW.A.0010.220520T1700Z-220521T0300Z/
Yavapai County Mountains (Fire Weather Zone 108)-
Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Northern Gila County (Fire Weather Zone 118)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
213 AM MST Thu May 19 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR THE MOGOLLON RIM AND WHITE MOUNTAINS SOUTHWARD, 
INCLUDING GILA COUNTY AND THE YAVAPAI COUNTY MOUNTAINS...

* AFFECTED AREA...Locations near Alpine, Doney Park, Flagstaff, 
  Forest Lakes, Heber-Overgaard, Payson, Pine-Strawberry, 
  Pinetop- Lakeside, Prescott, Prescott Valley, Sedona, 
  Seligman, Show Low, Whiteriver and Williams. This includes 
  portions of the Apache- Sitgreaves National Forest, Coconino 
  National Forest, Kaibab National Forest, Prescott National 
  Forest and Tonto National Forest.

* WINDS...Southwest 15 to 25 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...10 to 20 percent.

* IMPACTS...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are possible. Listen for later forecasts and possible Red Flag
Warnings.

Please notify field crews of this Fire Weather Watch.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
359 
WWUS85 KFGZ 192039
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
Issued by National Weather Service Las Vegas NV
139 PM MST Thu May 19 2022

AZZ104>107-109>114-139-140-200400-
/O.UPG.KFGZ.FW.A.0010.220520T1700Z-220521T0300Z/
/O.NEW.KFGZ.FW.W.0014.220520T1700Z-220521T0300Z/
/O.CON.KFGZ.FW.W.0013.000000T0000Z-220520T0400Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
139 PM MST Thu May 19 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING
FOR AREAS NORTH OF THE MOGOLLON RIM...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST FRIDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST OF NORTHERN
ARIZONA...

The National Weather Service in Flagstaff has issued a Red Flag
Warning due to strong winds and low relative humidity, which is
in effect from 10 AM to 8 PM MST Friday.

* AFFECTED AREA...Locations near Buffalo Pass, Chinle, Dilkon, 
  Eagar-Springerville, Fredonia, Ganado, Grand Canyon, Holbrook, 
  Jacob Lake, Kayenta, Kykotsmovi, North Rim, Page, Saint Johns, 
  Shonto, Snowflake-Taylor, Tuba City, Valle, Window Rock and 
  Winslow. This includes portions of the Coconino National 
  Forest and Kaibab National Forest.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

AZZ108-115>118-138-200400-
/O.UPG.KFGZ.FW.A.0010.220520T1700Z-220521T0300Z/
/O.NEW.KFGZ.FW.W.0014.220520T1700Z-220521T0300Z/
Yavapai County Mountains (Fire Weather Zone 108)-
Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Northern Gila County (Fire Weather Zone 118)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
139 PM MST Thu May 19 2022

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST FRIDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST OF NORTHERN 
ARIZONA...

The National Weather Service in Flagstaff has issued a Red Flag
Warning due to strong winds and low relative humidity, which is
in effect from 10 AM to 8 PM MST Friday.

* AFFECTED AREA...Locations near Alpine, Doney Park, Flagstaff, 
  Forest Lakes, Heber-Overgaard, Payson, Pine-Strawberry, 
  Pinetop- Lakeside, Prescott, Prescott Valley, Sedona, 
  Seligman, Show Low, Whiteriver and Williams. This includes 
  portions of the Apache- Sitgreaves National Forest, Coconino 
  National Forest, Kaibab National Forest, Prescott National 
  Forest and Tonto National Forest.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 16 percent.

* IMPACTS...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff
696 
WWUS85 KFGZ 200354
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Flagstaff AZ
854 PM MST Thu May 19 2022

AZZ104>107-109>114-139-140-201200-
/O.EXP.KFGZ.FW.W.0013.000000T0000Z-220520T0400Z/
/O.CON.KFGZ.FW.W.0014.220520T1700Z-220521T0300Z/
Kaibab Plateau (Fire Weather Zone 104)-
Marble and Glen Canyons (Fire Weather Zone 105)-
Grand Canyon Country (Fire Weather Zone 106)-
Coconino Plateau (Fire Weather Zone 107)-
Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone
109)-Chinle Valley (Fire Weather Zone 110)-
Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)-
Little Colorado River Valley in Coconino County (Fire Weather
Zone 112)-
Little Colorado River Valley in Navajo County (Fire Weather Zone
113)-
Little Colorado River Valley in Apache County (Fire Weather Zone
114)-Black Mesa Area (Fire Weather Zone 139)-
Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone
140)-
854 PM MST Thu May 19 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
FRIDAY FOR AREAS NORTH OF THE MOGOLLON RIM...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MST THIS EVENING FOR
AREAS NORTH OF THE MOGOLLON RIM...

* AFFECTED AREA...Locations near Buffalo Pass, Chinle, Dilkon, 
  Eagar-Springerville, Fredonia, Ganado, Grand Canyon, Holbrook, 
  Jacob Lake, Kayenta, Kykotsmovi, North Rim, Page, Saint Johns, 
  Shonto, Snowflake-Taylor, Tuba City, Valle, Window Rock and 
  Winslow. This includes portions of the Coconino National 
  Forest and Kaibab National Forest.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this Red Flag Warning.

&&

$$

AZZ108-115>118-138-201200-
/O.CON.KFGZ.FW.W.0014.220520T1700Z-220521T0300Z/
Yavapai County Mountains (Fire Weather Zone 108)-
Western Mogollon Rim (Fire Weather Zone 115)-
Eastern Mogollon Rim (Fire Weather Zone 116)-
White Mountains (Fire Weather Zone 117)-
Northern Gila County (Fire Weather Zone 118)-
Oak Creek and Sycamore Canyons (Fire Weather Zone 138)-
854 PM MST Thu May 19 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
FRIDAY FOR MOST OF NORTHERN ARIZONA...

* AFFECTED AREA...Locations near Alpine, Doney Park, Flagstaff, 
  Forest Lakes, Heber-Overgaard, Payson, Pine-Strawberry, 
  Pinetop- Lakeside, Prescott, Prescott Valley, Sedona, 
  Seligman, Show Low, Whiteriver and Williams. This includes 
  portions of the Apache- Sitgreaves National Forest, Coconino 
  National Forest, Kaibab National Forest, Prescott National 
  Forest and Tonto National Forest.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* IMPACTS...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

Please notify field crews of this red flag warning.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/flagstaff

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 17, 8:55 PM MST, 5 hours 22 minutes earlier.

Area forecast discussion, May 17, 8:55 PM MST, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
855 PM MST Tue May 17 2022

.SYNOPSIS...Warm, dry and breezy conditions will continue Wednesday
and Thursday. Critical fire weather conditions will become possible
on both Thursday and Friday. Relatively cooler daytime temperatures
begin Friday and last into the weekend. Slightly lighter winds are
also forecast for Saturday and Sunday.

&&

.DISCUSSION...Winds actually decrease quite a bit for Wednesday, as
a weak upper low disrupts the gradients aloft for a day. Wind speeds
Wednesday are likely to be the lowest this week.

A much more potent longwave trough will dig across the northwestern
states Thursday into Friday and gradient flow aloft increases as a
result. Critical fire weather conditions are forecast Thursday and
Friday, due to persistent dry weather and windier conditions. A Fire
Weather Watch is in effect for Thursday, as a result.

Current trends/products look good, no short term updates tonight.

&&

.AVIATION...For the 06Z TAF package...Expect VFR conditions for the
24 hour TAF forecast period. Light sfc winds becmg S-SW10-20KTS AFT
18Z Wednesday. Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Expect above normal temperatures, mainly light
winds and afternoon humidity in the single digits to lower teens on
Wednesday. Winds increase ion Thursday and a Fire Weather Watch has
been issued for most areas along and north of the Mogollon Rim.

Friday through Sunday....Another round of critical fire weather
conditions is possible for Friday. Very dry and breezy conditions
continue on Saturday and Sunday. Temperatures cool to near normal
during this period.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

Fire Weather Watch from Thursday morning through Thursday evening
for AZZ104>107-109>115-139-140.

&&

PUBLIC...Peterson/TM
AVIATION...Peterson
FIRE WEATHER...Peterson

For Northern Arizona weather information visit
weather.gov/flagstaff

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 2:17 AM MSTFire Weather WatchFGZApache, Coconino, Gila, Navajo, Yavapai35 hr

Nearby

Red Flag Warnings in Arizona, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.